Digestive Disorders / Gastroenterology Expert Forum
Prevacid prescribed by my Allergist
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank

Prevacid prescribed by my Allergist

Posted By ALH on November 07, 1998 at 22:09:18:







  Hi.  I am a 35 year old female.  I have been taking Prevacid 30 mg. per day for 6 months.  I have not had any actual tests.  My allergy doctor prescribed it short-term when I could not stop vomiting with coughing.  I have severe allergies, mild asthma and chronic bronchitis.
  The Prevacid worked so well on my intestinal problems, I just asked my GP to refill it.  Thus, having taken it for 6 months.
  Last week I was unable to get my prescription for 6 days, and I realized the seriousness of my problem without the medication.  
  I have has this several years.  Constant, heartburn, vomiting with coughing, bending over, or eating spicy foods.  Over the last week, I have felt like I had the flu.  I have been bed-ridden almost two of the overall days, vomitted twice during the night.  Diarrhea constantly, and the most horible taste in my mouth, turning to a burning down my throat, into my stomach.  I also have excessive gas, bloating and swelling in the upper abdominal area, as well as severe pain and nausea.
  All this said, I wonder if a stomach condition, perhaps an ulcer, could cause the flu-like symptoms.  Should I continue taking the Prevacid and enjoy blissful painlessness, or should I try to find out what the problem is?  I am concerned now that I have been reminded how terrible I feel without the medication.
  In my history, I have used excessive amounts of caffeine.  I also had a ruptured disk two years ago, at which time I was taking excessive amounts of Nsaids, waiting for the doctors to operate, then for some time after.
  Besides the allergy medication, asthma medication, daily Excedrin, I also take Prozac and Wellbutrin in fairly large doses for depression, chronic fatique syndrome, fibromyalgia and obsessive compulsive disorder.
  I feel sometimes that because of these conditions, my other complaints are taken lightly (it took much longer than necessary to treat my ruptured disk, and my regular doctor didn't even run tests.  Within three days of seeing the neurosurgeon for the first time, I was being operated on.  Everyone else saw my severe pain, stooped posture, limping, lack of reflexes, even loss of job; and did nothing but prescribe medication.
  That is why it is important to me to hear from a professional what I should do next.  I am beginning to feel that maybe I should see a specialist.  Then again, I would almost rather die than have an upper GI.
  Any help would be greatly appreciated.
Related Discussions
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank